Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 25, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Aug 25, 2021, 6:08 AM EDT for Miami-Dade County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2021, 6:08 AM EDT (10:08 UTC)
Expired
Aug 25, 2021, 6:45 AM EDT
In force
37 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
55
Spout
Possible

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 24 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:19 AM EDTMARINE TSTM WIND 391 Ne Perrine, FLA WIND GUST OF 39 MPH (34 KT) WAS MEASURED BY THE MESONET STATION XSOM AT SOUTH MIAMI (WHICH IS LESS THAN A MILE FROM BISCAYNE BAY) ASSOCIATED WITH A THUNDERSTORM PUSHING THROUGH THE AREA. STATION ELEVATION: 34 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS82 KMFL 251008
SPSMFL

Special Weather Statement
National Weather Service Miami FL
608 AM EDT Wed Aug 25 2021
 
FLZ073-074-173-251045-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
608 AM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 645 AM EDT...

At 607 AM EDT, National Weather Service meteorologists were tracking 
a strong thunderstorm capable of producing a waterspout over the 
Atlantic waters near Key Biscayne, moving west at 30 mph.

HAZARD...Waterspouts and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous waters. Gusty winds could knock down tree limbs 
         and blow around unsecured objects.

Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South Miami,
Virginia Key, Kendall, Doral, Pinecrest, Miami Springs, Sweetwater,
West Miami, Westchester, Glenvar Heights, Fountainbleau, Richmond
Heights, Kendale Lakes, Palmetto Bay and Port Of Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2564 8008 2560 8013 2559 8012 2558 8041
      2585 8041 2580 8005
TIME...MOT...LOC 1007Z 086DEG 24KT 2570 8008 

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

RAG/Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:15 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 25, 4:15 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
415 AM EDT Wed Aug 25 2021

.DISCUSSION...

Short term (Today - Thursday):

Key Points:

1) Hazardous marine conditions are forecast during the short term
period, especially across the southern Atlantic waters and Gulf
waters off Mainland Monroe County where a Small Craft Advisory goes
into effect at 11 AM today.

2) There will be a high risk of rip currents along the east coast
beaches of South Florida from this morning through at least Thursday.

Deep-layer subtropical high pressure will remain centered over the
western Atlantic waters through the short term period, as a
mid/upper-level perturbation tracks westward along the southern
periphery of the ridge toward South Florida today. GOES-16 derived
precipitable water along with water vapor imagery loops show deep
moisture associated with this feature, which should gradually
overspread South Florida from the east beginning late this afternoon.
The increasing moisture and background ascent accompanying the
perturbation will support elevated shower and thunderstorm chances
from this afternoon through at least Thursday -- especially across
the eastern half of South Florida. A few strong showers and storms
will be possible during this time-frame, mainly over the Atlantic
waters and east coast metros. The primary concerns through the short-
term period will be hazardous marine and beach conditions due
strengthening easterly winds through Thursday (see marine and beach
sections below). Maximum temperatures will be near normal each day,
with lower 90s expected across the area.

Long term (Thursday night - Tuesday):

Models remain in fair agreement in showing a mid level perturbation
over SoFlo, which resembles a closed low in latest guidance, slowly
migrating NW and into the northern GOMEX Thursday night into Friday.
This allows for the ridge over the west Atlantic to expand back into
the area and keep SoFlo under a robust SE wind regime.

Enough deep moisture will linger in the wake of the perturbation to
combine with the easterly flow regime in order to favor showers
and storms over interior and west coast areas each afternoon
through early next week. Coverage will be in the high-end
scattered to numerous range, highest during the afternoon hours.

Expect high temperatures to remain hot, in the low 90s for much of
the area, and in the upper 80s for locations near the Atlantic
coast. Heat index values should reach the low-mid hundreds each
afternoon.

&&

.AVIATION(06Z TAFS)...

As a mid-level disturbance moves over the area from the east, shower
and thunderstorm chances will gradually increase by this afternoon
and remain elevated through the period. MVFR to IFR conditions will
be likely as gusty showers and storms overspread the east coast
terminals, though confidence in timing of impacts remains too low to
include restrictions at this time. Breezy/gusty easterly winds will
prevail through the period.

&&

.MARINE...

A weak disturbance will move across the area today and Thursday,
resulting in a strengthening pressure gradient and breezy easterly
winds across the local waters. Winds across the southern Atlantic
and Gulf waters off Mainland Monroe County will reach or marginally
exceed 20 knots with higher gusts from this morning through early
Thursday morning, and a Small Craft Advisory will go into effect for
these areas beginning at 11 AM today. Elsewhere, winds could
approach advisory levels, and small craft operators are urged to
exercise extra caution. Additional Small Craft Advisories may become
necessary for the northern Atlantic waters, Biscayne Bay, and the
Gulf waters off Collier County, though confidence in meeting or
exceeding advisory criteria is currently too low to issue these
advisories at this time. Shower and thunderstorm chances will remain
elevated as the weak disturbance moves across the area, especially
across the Atlantic waters where a few strong storms with locally
gusty winds and higher seas will be possible.

&&

.BEACHES...

There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase today, especially
across the east coast beaches through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            91  78  91  80 /  50  60  60  30
West Kendall     92  76  92  78 /  50  60  60  30
Opa-Locka        91  77  91  78 /  50  60  60  40
Homestead        90  77  89  78 /  50  60  60  30
Fort Lauderdale  90  79  89  80 /  50  60  60  40
N Ft Lauderdale  90  78  89  80 /  50  60  60  40
Pembroke Pines   91  77  89  78 /  50  60  60  40
West Palm Beach  91  76  90  78 /  50  60  60  50
Boca Raton       90  77  89  79 /  50  60  60  40
Naples           94  76  92  76 /  30  40  70  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through
     Thursday evening for FLZ168-172-173.

AM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
     Thursday for AMZ651-671.

GM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
     Thursday for GMZ657.

&&

Today through Thursday and Aviation/Marine...Weinman
Thursday Night through Tuesday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 25, 4:34 AM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
434 AM EDT Wed Aug 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
252045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
434 AM EDT Wed Aug 25 2021

...HIGH RIP CURRENT RISK EAST COAST BEACHES...
...HAZARDOUS MARINE CONDITIONS ATLANTIC AND GULF WATERS...
...A FEW STRONG STORMS POSSIBLE TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the east
coast beaches of South Florida.

Thunderstorms: Scattered thunderstorms are forecast today, with
locally gusty winds, frequent lightning, and heavy rainfall possible.

Waterspouts: Waterspouts will be possible with showers and storms.

Wind: Sustained winds of 20 knots or greater with higher gusts are
forecast across portions of the Atlantic and Gulf waters today into
tonight, where a Small Craft Advisory goes into effect this morning.
Locally gusty winds will be possible with the stronger showers and
thunderstorms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Hazardous marine and beach conditions will continue through at least
Thursday due to enhanced easterly winds. A few strong storms will be
possible across the area as a mid-level disturbance moves through the
region.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Aug 25, 5:42 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
542 AM EDT Wed Aug 25 2021

FLZ074-173-174-251045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Coastal Miami Dade County FL-
542 AM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of Miami-Dade County
through 645 AM EDT...

At 541 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a waterspout over the
Atlantic waters along a line extending from 34 miles east of
Lauderdale-By-The-Sea to 19 miles east of Fisher Island to 17 miles
east of Ocean Reef. Movement was southwest at 25 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Miami, Miami Beach, Coral Gables, Key Biscayne, South Miami,
Surfside, Black Point, Turkey Point, Virginia Key, Hallandale, North
Miami, North Miami Beach, Aventura, Sunny Isles Beach, Pinecrest,
Miami Shores, North Bay Village, El Portal, Palmetto Bay and Cutler
Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

&&

LAT...LON 2564 8008 2560 8013 2552 8009 2530 8018
      2528 8020 2533 8026 2534 8025 2535 8027
      2529 8033 2530 8039 2529 8040 2526 8040
      2529 8041 2560 8035 2598 8016 2598 8012
      2597 8006 2590 8004 2582 8004
TIME...MOT...LOC 0941Z 063DEG 20KT 2610 7955 2577 7982 2535 8001

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/RAG
Special weather statement, Aug 25, 6:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
608 AM EDT Wed Aug 25 2021

FLZ073-074-173-251045-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
608 AM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 645 AM EDT...

At 607 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a waterspout over the
Atlantic waters near Key Biscayne, moving west at 30 mph.

HAZARD...Waterspouts and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South Miami,
Virginia Key, Kendall, Doral, Pinecrest, Miami Springs, Sweetwater,
West Miami, Westchester, Glenvar Heights, Fountainbleau, Richmond
Heights, Kendale Lakes, Palmetto Bay and Port Of Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2564 8008 2560 8013 2559 8012 2558 8041
      2585 8041 2580 8005
TIME...MOT...LOC 1007Z 086DEG 24KT 2570 8008

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RAG/Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:53 AM EDTSmall Craft AdvisoryMFL25 hr
Aug 25, 5:04 AM EDTSpecial Marine WarningMFL116 min
Aug 25, 5:42 AM EDTSpecial Weather StatementMFLMiami-Dade63 min
Aug 25, 6:12 AM EDTSevere Thunderstorm WarningMFLMiami-Dade33 min
Aug 25, 6:37 AM EDTSpecial Weather StatementMFLMiami-Dade38 min
Aug 25, 8:38 AM EDTSpecial Marine WarningMFL52 min
Aug 25, 9:23 AM EDTSpecial Marine WarningMFL97 min
Aug 25, 10:04 AM EDTSpecial Weather StatementMFLBroward41 min
Aug 25, 10:48 AM EDTSpecial Weather StatementMFLBroward42 min
Aug 25, 10:51 AM EDTSpecial Weather StatementMFLPalm Beach39 min
Aug 25, 11:00 AM EDTSevere Thunderstorm WarningMFLPalm Beach12 min
Aug 25, 11:26 AM EDTSpecial Weather StatementMFLBroward49 min
Aug 25, 11:54 AM EDTSpecial Weather StatementMFLCollier51 min
Aug 25, 12:31 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 25, 12:46 PM EDTSpecial Weather StatementMFLCollier29 min
Aug 25, 12:56 PM EDTSpecial Marine WarningMFL2 hr
Aug 25, 1:12 PM EDTSpecial Weather StatementMFLHendry48 min
Aug 25, 1:17 PM EDTSpecial Weather StatementMFLCollier28 min
Aug 25, 1:37 PM EDTSpecial Weather StatementMFLCollier38 min
Aug 25, 1:46 PM EDTSpecial Marine WarningMFL59 min
Aug 25, 2:40 PM EDTSpecial Marine WarningMFL95 min
Aug 25, 3:11 PM EDTSpecial Weather StatementMFLGlades34 min
Aug 25, 3:44 PM EDTSpecial Marine WarningMFL91 min
Aug 25, 4:07 PM EDTSpecial Marine WarningMFL83 min
Aug 25, 5:09 PM EDTSpecial Marine WarningMFL81 min
Aug 25, 5:42 PM EDTSpecial Marine WarningMFL48 min
Aug 25, 6:17 PM EDTSpecial Marine WarningMFL43 min
Aug 25, 6:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.